Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On the Lagrange stability of spatially periodic solutions of the Ginzburg-Landau equation


Author: Yi Song Yang
Journal: Quart. Appl. Math. 46 (1988), 495-498
MSC: Primary 76E30
DOI: https://doi.org/10.1090/qam/963585
MathSciNet review: 963585
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the Lagrange stability (i.e., the pointwise boundedness) of the spatially-periodic solutions of the Ginzburg-Landau equation. There is a parameter range where the solutions blow up (instable) if their initial mean amplitudes are beyond a critical value.


References [Enhancements On Off] (What's this?)

  • [1] P. K. Newton and L. Sirovich, Instabilities of the Ginzburg-Landau equation: Periodic solutions, Quart. Appl. Math. 44, 49-58 (1986) MR 840442
  • [2] A. C. Newell and J. A. Whitehead, Finite bandwidth, finite amplitude convection, J. Fluid Mech. 38, 279-303 (1969) MR 3363403
  • [3] S. Kogelman and R. C. Diprima, Stability of spatially periodic supercritical flows in hydrodynamics, Phys. Fluids 13, 1-11 (1970) MR 0266494
  • [4] K. Stewartson and J. T. Stuart, A nonlinear instability theory for a wave system in plane Poiseuille flow, J. Fluid Mech. 48, 529-545 (1971) MR 0309420
  • [5] D. H. Sattinger, Topics in Stability and Bifurcation Theory, Lect. Notes in Math. 309, Springer-Verlag, New York, p. 27 MR 0463624
  • [6] V. V. Nemytiskii and V. V. Stepanov, Qualitative Theory of Differential Equations, Princeton Univ. Press, 1960 MR 0121520

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76E30

Retrieve articles in all journals with MSC: 76E30


Additional Information

DOI: https://doi.org/10.1090/qam/963585
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society